MedElevator Войти в исследования
← Поиск публикаций
Toxicology reports · 2022

Topiramate intoxications & hemodialysis - Literature review and the first case report of a massive suicidal intoxication treated with hemodialysis.

Клинический случайСтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Schutte Tim, Tellingen Anne van, van den Broek Janneke, Ten Brink Marloes, van Agtmael-Boerrigter Marleen G

Аннотация

BACKGROUND: Topiramate is an anticonvulsant from sulfamate-substituted monosaccharides that is increasingly used to treat migraines. Serious topiramate intoxications have been described. Unfortunately, indications for and the effect of interventions, including hemodialysis, in severe intoxications seem expert-based and lack empirical evidence. We aim to review the literature on topiramate intoxication cases and to describe the first topiramate intoxication with toxicokinetic data following treatment with hemodialysis.

METHODS: A literature review was conducted using the PubMed database. Included articles were reviewed for symptoms; management, including acute hemodialysis; toxicokinetic data; and outcomes.

RESULTS: We found 61 hits in the PubMed database and checked 392 references in the snowball search; 22 were included for data extraction, reporting 29 cases. The majority of the patients were female (n = 23/29, 79%), ranging in age from 2 to 44 years (median 21). The ingested topiramate amount ranged from 175 to 40,000 mg (usual maintenance dose of 50 mg BID and a general maximum of 500 mg BID). Topiramate concentrations were reported in eight cases, ranging from 3.7 to 356.6 mg/L (for reference, the therapeutic range is 2-30 mg/L). Serious topiramate intoxications can result in seizures, coma, hemodynamic instability and severe metabolic acidosis. In no single case was hemodialysis used.

CONCLUSION: Serious symptoms of topiramate intoxications exist, and hemodialysis is used infrequently. If symptoms are refractory to symptomatic treatment, hemodialysis can reduce topiramate concentrations and symptomatology.